Drought, Boyd
- When
- September 1, 1:00 AM EST to September 30, 11:00 PM EST
- Where
- Boyd forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.360, -82.688 (the zone’s center; the record gives no point)
75 to 1 inch was common across northeast Kentucky. Temperatures also remained above normal in September.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
After a hot summer, the total monthly rainfall of only 0.75 to 1 inch was common across northeast Kentucky. Temperatures also remained above normal in September. The long term Palmer Drought Index was near minus 3 for the last few weeks of the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Sep 1, 12:30 AM EST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 130 AM EDT THU SEP 1 2005 .AVIATION... ONLY SOME LOW AND MID CLOUDS REMAIN ACROSS EASTERN CWA AS SHORTWAVE MOVES ACROSS THE REGION. IN AREAS WHERE CLOUDS HAVE CLEARED...THE WET GROUNDS AND CALM WINDS ARE COMBINING TO FORM FOG. GENERALLY MVFR/IFR FOG EXPECTED EARLY AND POSSIBLY DROPPING DOWN TO LIFR AROUND SUNRISE BEFORE LIFTING BY MID MORNING. PLENTY OF SUN TODAY WITH A LIGHT WEST WIND. APPROACHING FRONT WILL BRING SOME MID CLOUDS THIS AFTERNOON AND EVENING. && .PREVIOUS DISCUSSION... (ISSUED 653 PM EDT WED AUG 31 2005) AVIATION... ALL MODELS CLEAR TONIGHT AND CURRENT SAT SHOWS THAT TREND WILL BE GOOD. WITH WET GROUND AND DYING WINDS ALL SITES WILL FOG IN TONIGHT. DRY ATMOSPHERE TOMORROW WILL MEAN JUST SOME SCATTERED CU IN THE AFTERNOON. PREVIOUS DISCUSSION... (ISSUED 315 PM EDT WED AUG 31 2005) SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... CLOUDS CONT TRANSFORMATION INTO OPEN CELLULAR STRUCTURE ALONG AND WEST OF THE OHIO RIVER. -RA/DZ PERSISTS IN THE MTNS UNDER OVC CONDS. DONT FORESEE CLEARING LINE MAKING IT TO THE MTNS BY SUN-DOWN AS UPSLOPE WINDS KEEP MSTR/QPF SOCKED IN. IN FACT...WITH NW FLOW (FAIRLY DEEP APPROX. 8KFT)...OPTED TO ROLL WITH OVC ALL NIGHT ALONG WITH CARRYING -DZ FM EKN-BKW. FARTHER W...LOOKING FOR FG TO DEVELOP ACR LOCATIONS THAT EXPERIENCE A HEALTHY DOES OF SUNSHINE THIS AFTERNOON (SERN OH/NERN KY/WRN WV). THIS IS ALSO SUPPORTED BY AFTN DWPTS COMPARED WITH FCST MINT TNGT. WHAT WILL BE TRICKY IS IF NAM SLTN EVOLVES...WHICH IS MID CLDS TRAVERSING SRN 1/2 OF FA AFT MDNGT PER H7 VORT. ROLLED WITH MINS CLOSER TO THE MET OVRNGT GVN ERLY ONSET OF FG (ARND 7-9Z) AND ELECTION TO FOLLOW NAM AND AFOREMENTIONED A/C THAT WL KEEP MINS UP. VORT MAX STILL COMING THRU THU MORNING. HARD TO PICTURE HOW CLOUDS WILL PLAY OUT EACH HOUR THU MORNING...BUT FIGURED CLOUDS WILL EVAPORATE AFTER 15Z. WEAK FRONTAL ZONE...AND A WEAK UPPER AIR DISTURBANCE PASSES THRU OVERNIGHT THU NGT. STILL SEE NO REASON FOR POPS AOA 20 PCT. STAYED DRY. EVEN LOWER DEW POINTS SHOULD FILTER OUR WAY DURING THE 12Z FRI TO 00Z SAT PERIOD. HARD TO TELL IF THERE WILL BE ENOUGH CLOUDS WITH WEAK FRONTAL ZONE TO HINDER RIVER VALLEY FOG FOR DAWN SATURDAY. DID INSERT SOME FOG ALONG THE MOST COMMON RIVERS. CONTINUED DRY FORECAST ON SATURDAY. PREVIOUS DISCUSSION... (ISSUED 1246 PM EDT WED AUG 31 2005) LONG TERM (SUNDAY THROUGH WEDNESDAY)... STAYED WITH THE TREND OF SLIGHTLY WARMER MAXIMUM TEMPERATURES IN MOST COUNTIES THAN GUIDANCE. WEAK E/SE FLOW MAY LIMIT WARMUP OVER MOUNTAINS. OTHERWISE NO SIGNIFICANT CHANGES FM HPC. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && AVIATION...HC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 359 AM EDT WED AUG 31 2005 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-010800- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON-VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON- WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 359 AM EDT WED AUG 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST VIRGINIA... SOUTHEAST OHIO...SOUTHWEST VIRGINIA...WESTERN WEST VIRGINIA AND NORTHEAST KENTUCKY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469750, 5469751, 5469752, 5469753.